Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 3, NWS Riverton, WY

February 5, 2017Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Feb 5, 2017, 10:44 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Feb 6, 2017, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 10:44 AM MST (17:44 UTC)
In effect from
Feb 6, 2017, 5:00 AM MST
Expired
Feb 5, 2017, 2:17 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2011 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS75 KRIW 051744
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1044 AM MST SUN FEB 5 2017

...HIGH WINDS FOR THE CODY FOOTHILLS AT TIMES THROUGH TONIGHT...

...HIGH WINDS POSSIBLE FOR THE LANDER FOOTHILLS...GREEN AND
RATTLESNAKE MOUNTAINS AND FOOTHILLS...AND MOST OF NATRONA
COUNTY...MONDAY THROUGH MONDAY NIGHT...

.STRONG MID AND UPPER LEVEL WINDS ALONG WITH MOUNTAIN WAVES AND
RELATIVELY WARM SURFACE TEMPERATURES WILL HELP TO INCREASE WIND
SPEEDS AT THE SURFACE OVER PORTIONS OF NORTHERN AND CENTRAL
WYOMING THROUGH TUESDAY NIGHT.

WYZ003-061100-
/O.CON.KRIW.HW.W.0004.000000T0000Z-170206T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1044 AM MST SUN FEB 5 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THERE WILL BE BURSTS OF STRONG WIND AND WIND GUSTS
  THROUGH TONIGHT. OCCASIONAL LULLS IN THE HIGH WIND SPEEDS WILL
  OCCUR DURING THIS EVENT.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. HIGHER GUSTS
  ARE POSSIBLE NEAR CLARK. SEVERAL GUSTS OF BETWEEN 60 AND 75 MPH
  HAVE BEEN RECORDED WEST OF CLARK TODAY.

* IMPACTS...STRONG GUSTY CROSS WINDS NEAR OR ALONG HIGHWAY 120 
  AND ALONG CHIEF JOSEPH HIGHWAY WILL INCREASE THE RISK OF BLOW 
  OVER FOR TRUCKS PULLING LIGHT WEIGHT AND HIGH PROFILE 
  VEHICLES. AREAS OF BLOWING AND DRIFTING SNOW WILL BE A HAZARD 
  DUE TO THE RECENT SNOWFALL IN THESE AREAS. REDUCED VISIBILITY 
  WILL OCCUR AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018>020-061100-
/O.NEW.KRIW.HW.A.0003.170206T1200Z-170207T1200Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER
1044 AM MST SUN FEB 5 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT. 

* TIMING...WHILE SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO
  55 WILL BE COMMON TODAY FROM SOUTHEAST FREMONT COUNTY ACROSS
  NATRONA COUNTY...STRONG WINDS MAY INCREASE MONDAY MORNING AND
  BECOME MORE WIDESPREAD...POSSIBLY LASTING THROUGH MONDAY NIGHT.

* WINDS...SOUTHWEST AT 25 TO 45 MPH WITH GUSTS TO 65 MPH. THE
  LANDER FOOTHILLS MAY SEE MORE OCCASIONAL STRONG GUSTS
  INTERSPERSED WITH RELATIVELY QUIET PERIODS. 

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAYS 287...220...26 AND
  INTERSTATE 25 MAY SIGNIFICANTLY INCREASE THE CHANCE OF BLOW
  OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. TRAVEL BETWEEN
  BEAVER RIM...LANDER AND FORT WASHAKIE MAY BE HAMPERED BY VERY
  STRONG CROSSWINDS AT TIMES AND EVEN POCKETS OF BLOWING SNOW AND
  DRIFTED SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
621 
WWUS75 KRIW 052117
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
217 PM MST SUN FEB 5 2017

...HIGH WINDS FOR THE CODY FOOTHILLS AT TIMES THROUGH TONIGHT...

...HIGH WINDS FOR THE LANDER FOOTHILLS...GREEN AND RATTLESNAKE
MOUNTAINS AND FOOTHILLS...AND MOST OF NATRONA COUNTY...MONDAY
THROUGH MONDAY NIGHT...

.STRONG MID AND UPPER LEVEL WINDS ALONG WITH MOUNTAIN WAVES AND
RELATIVELY WARM SURFACE TEMPERATURES WILL HELP TO INCREASE WIND
SPEEDS AT THE SURFACE OVER PORTIONS OF NORTHERN AND CENTRAL
WYOMING THROUGH TUESDAY NIGHT.

WYZ019-020-061100-
/O.UPG.KRIW.HW.A.0003.170206T1200Z-170207T1200Z/
/O.EXB.KRIW.HW.W.0004.170206T1200Z-170207T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
217 PM MST SUN FEB 5 2017

...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WHILE SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO
  55 WILL BE COMMON...STRONG WINDS WILL INCREASE MONDAY MORNING
  AND BECOME MORE WIDESPREAD...LASTING THROUGH MONDAY NIGHT.

* WINDS...SOUTHWEST AT 25 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAYS 287...220...26 AND
  INTERSTATE 25 MAY SIGNIFICANTLY INCREASE THE CHANCE OF BLOW
  OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-061100-
/O.UPG.KRIW.HW.A.0003.170206T1200Z-170207T1200Z/
/O.EXB.KRIW.HW.W.0004.170206T1200Z-170207T1200Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
217 PM MST SUN FEB 5 2017

...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE LIKELIHOOD OF OCCASIONAL STRONG WINDS WILL
  INCREASE MONDAY MORNING...LASTING THROUGH MONDAY NIGHT.

* WINDS...SOUTHWEST AT 15 TO 30 MPH WITH OCCASIONAL GUSTS TO 60
  MPH. THESE OCCASIONAL STRONG WIND GUSTS WILL BE INTERSPERSED
  WITH RELATIVELY QUIET PERIODS MAKING THEM UNPREDICTABLE AT TIMES.

* IMPACTS...TRAVEL BETWEEN BEAVER RIM...LANDER AND FORT WASHAKIE
  MAY BE HAMPERED BY VERY STRONG CROSSWINDS AT TIMES AND EVEN
  POCKETS OF BLOWING SNOW AND DRIFTED SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-061100-
/O.CON.KRIW.HW.W.0004.000000T0000Z-170206T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
217 PM MST SUN FEB 5 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THERE WILL BE BURSTS OF STRONG WIND AND WIND GUSTS 
  THROUGH TONIGHT. OCCASIONAL LULLS IN THE HIGH WIND SPEEDS WILL 
  OCCUR DURING THIS EVENT. 

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. HIGHER 
  GUSTS ARE POSSIBLE NEAR CLARK. SEVERAL GUSTS OF BETWEEN 60 AND 
  75 MPH HAVE BEEN RECORDED WEST OF CLARK TODAY. 

* IMPACTS...STRONG GUSTY CROSS WINDS NEAR OR ALONG HIGHWAY 120 
  AND ALONG CHIEF JOSEPH HIGHWAY WILL INCREASE THE RISK OF BLOW 
  OVER FOR TRUCKS PULLING LIGHT WEIGHT AND HIGH PROFILE 
  VEHICLES. AREAS OF BLOWING AND DRIFTING SNOW WILL BE A HAZARD 
  DUE TO THE RECENT SNOWFALL IN THESE AREAS. REDUCED VISIBILITY 
  WILL OCCUR AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 5, 10:17 AM MST, 27 minutes earlier.

Area forecast discussion, Feb 5, 10:17 AM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1017 AM MST Sun Feb 5 2017

.SHORT TERM...Sunday through Tuesday night

Once again...with the diametrically opposed conditions across the
area we will once again split the discussion between West and East
of the Divide.

West of the Divide...

Snow continues to fall in the mountains this morning although
lighter than earlier. With most of the heavier snow over, we will
cancel the winter weather highlights this morning. However, periods
of mainly light snow will continue through the day.

However, the respite will be brief as yet another system will
approach the area from the west with another shot of Pacific
moisture. This looks to be another 18 hour snow event with several
inches of snow possible once again. At this time, warning amounts
look borderline in a lot of places however. To err on the side of
caution, we will issue a winter storm watch for the same areas that
we warned during the previous event and let the day crew make the
decision on whether warnings or advisories are needed. With the next
system, it appears the heaviest snow would fall on Monday evening as
the trough axis and best upper level dynamics pass through the
region. This snow should taper off fairly quickly later Monday night
as some flat and brief, and I mean brief, ridging moves into the
area and brings a period of mainly dry weather on Tuesday.

However, in this winter of the never ending Pacific troughs
something else is on the horizon. As was said in the famous movie
Animal House, "Thank you sir, may I have another." And the other
will be yet another Pacific system moving in and bring yet another
chance of snow across the western mountains. This one does have a
bit more warm air moving in initially, with 700 millibar temperatures
climbing to around minus 3 Tuesday night in southwestern Wyoming.
This could be warm enough to allow some mixing with rain in the
valleys. Not definite, but something to watch. So all in all, the
active pattern continues across the west.

East of the Divide...

Again, wind remains the concern across this area. A few areas in the
higher elevations of the Rattlesnake Range are seeing high wind at
this time. However, since these areas have 1000 times more deer than
people, impacts will be minimal. There will still be some gusty
southwest winds across the wind corridor but should not rise to the
level of high wind for the most part. However, across the Lee of the
Absarokas the high wind threat will continue through the day and
into tonight with more mountain wave likely, especially in the
vicinity of Clark. However, Monday may get very windy in the
southwestern wind corridor. The GFS is especially bullish showing
700 millibar winds increasing to 65 knots at times on Monday
evening. The NAM is not as impressed but does have some 50 knot wind
barbs. In addition, with a trough axis swinging through mixing will
increase with low and mid level flow fairly well aligned. MOS
guidance does not have high wind however. This does need to be
watched though. The highest wind would likely be Monday evening
before decreasing rapidly following the passage of a cold front.
Wind should be less on Tuesday as shortwave ridging moves across
the area.

The next question is temperatures. The inversions in the basins are
weakening but still there. For example, at the humble Riverton
weather abode, it is currently 28 degrees. However, at the ASOS at
the airport, about 200 feet lower, it is 19. Meanwhile, it is near 0
in Riverton. This should be the day most areas see the Basins
finally warm up so we went that way with the temperatures. This is
not 100 percent however. Mainly dry weather should continue today as
well. Most areas should be relatively mild on Monday as well. There
are some differences on whether or not there will be any
precipitation as the front passes through. The GFS says yes, the NAM
no. For now, we kept slight POPS for the most part on Monday night
with drier weather returning for Tuesday. Tuesday at this point
looks mainly dry

.LONG TERM...WEDNESDAY THROUGH SUNDAY

Synopsis...Mild and moist Pacific airmass will continue to bring
periods of precipitation to the west through Friday. Very mild
conditions will prevail across central and eastern Wyoming by
Thursday as a frontal boundary retreats eastward into the Plains.
Also, expect breezy to windy areas through Friday, especially across
the southern wind corridor.   Northwest flow with a couple of upper
level disturbances will spread chances of snow showers east of the
Divide on Saturday along with cooler temperatures.  A ridge of high
pressure will build into the area next Sunday, with dry weather
expected across the area.

Discussion...Synoptic pattern on Wednesday consists of flat ridge
centered along the west coast with broad trough downstream across
the central U.S.  At the surface, high pressure will be centered
over the western Dakotas with a frontal boundary draped NW-SE across
central and eastern Wyoming.

ECMWF shows more amplification of upper ridge along the west coast
Wednesday and less moisture working through ridge into western
Wyoming than GFS.  Warm advection with strong mid-level westerly
flow should keep at least some stratus and precipitation going in
the west, it is more a matter of how much; so forecast leaves PoPs
on the high side.   On Thursday, both models show 1000-500mb
thicknesses 555-560 dam across the area with possible significant
precipitation of over an inch in the 24 hour period from 12z
Thursday through 12z Friday across the west. Snow levels are
expected to rise to near 8000 feet on Thursday, so rain or heavy
wet snow on existing snowpack will likely raise the avalanche
danger significantly across the west. Strong southwest flow will
likely mix out most areas east of the Divide Thursday with highs
expected to push into the 40s to lower 50s, the warmest day during
this period. Next Pacific trough is expected to shear inland
Thursday night with main upper trough axis translating the Rockies
on Saturday. First quick moving W-E front will bring cooler
temperatures on Friday with precipitation coverage and intensity
decreasing across the west. Canadian cold front is expected to
plunge south across central Wyoming late Saturday accompanied by
gusty northerly winds and chances of light snow. Confidence not
great with the details of timing and precipitation coverage, so
chance/slight chance PoPs cover this scenario for now.

.AVIATION.../18Z ISSUANCE/

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Strong and moist west winds aloft will continue west of the
Continental Divide through 18Z Monday. With some mid level
instability and strong orographic lift, snowfall will remain
widespread across the west, but more scattered over the
southwest. IFR to MVFR ceilings and visibilities reduced in snow
and fog will be widespread obscuring mountains. Strong winds over
ridgetop levels will produce areas of low level wind shear.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

Strong west winds aloft will continue east of the Continental Divide
through 18Z Monday. With some mid level instability and strong
orographic lift, snowfall will remain widespread across the
Absaroka and Wind River mountains. IFR to MVFR ceilings and
visibilities reduced in snow and fog will be widespread obscuring
mountains east of the Continental divide. Strong winds over
ridgetop levels will produce areas of low level wind shear. East
of the mountains vfr conditions will prevail.

.FIRE WEATHER...

Periods of snow will continue across western Wyoming through
Monday. Snow should lighten today but not stop, with another batch
of heavier snow moving in for later tonight and continuing through
Monday. Meanwhile, East of the Divide mainly dry conditions are
expected with the exception of the mountains. Temperatures will
moderate with inversions finally breaking in a lot of the basins.
Windy conditions will continue in the favored areas like in the
Lee of the Absarokas and from the Red Desert through Natrona
County through tonight.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through late Monday night
for WYZ001-002-012>015-023-024.

High Wind Warning until 5 AM MST Monday for WYZ003.

&&

SHORT TERM...Hattings
LONG TERM...AEM
AVIATION...C.Baker
FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 5, 2:16 AM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
216 AM MST SUN FEB 5 2017

WYZ001>020-022>030-061100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
216 AM MST SUN FEB 5 2017

...WINTER STORM WATCH FOR THE WESTERN MOUNTAINS LATE TONIGHT
THROUGH LATE MONDAY NIGHT...

...HIGH WIND WARNING FOR THE CODY FOOTHILLS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW CONTINUING IN THE WEST TODAY. HEAVIER SNOW MAY MOVE
BACK IN LATE TONIGHT. PLEASE SEE WINTER WEATHER PRODUCTS AND
FORECASTS FOR DETAILS.

HIGH WINDS WILL CONTINUE IN THE LEE OF THE ABSAROKAS. STRONG WINDS
POSSIBLE AT TIMES FROM ROCK SPRINGS TO CASPER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...SIGNIFICANT SNOW LIKELY ACROSS THE
WEST. HIGH WIND POSSIBLE ACROSS THE WIND CORRIDOR FROM ROCK
SPRINGS TO CASPER AND THE MOUNTAINS.

TUESDAY NIGHT THROUGH THURSDAY...PROLONGED SNOW EVENT FOR THE
WESTERN MOUNTAINS AND WESTERN VALLEYS WITH SIGNIFICANT
ACCUMULATIONS LIKELY. SNOW LEVELS MAY RISE TO NEAR 8000 FEET ON
THURSDAY WITH PRECIPITATION CHANGING TO RAIN OR A RAIN AND SNOW
MIX BELOW 8000 FEET, INCREASING THE AVALANCHE DANGER. STRONG WINDS
POSSIBLE FROM THE SOUTH PASS AREA TO CASPER.

THURSDAY NIGHT AND FRIDAY...A COLD FRONT WILL BRING MORE SNOW TO
THE WEST, AND WINDY AREAS ACROSS CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:07 AM MSTWinter Storm WatchRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton12 hr
Feb 5, 2:08 PM MSTWinter Storm WarningRIWFremont, Lincoln, Park, Sublette, Teton51 hr
Feb 5, 2:08 PM MSTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Sweetwater and 1 more58 hr

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.